Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 147, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 9, 2014, 2:37 PM EDT for Franklin County, Henry County, Pittsylvania County, Virginia. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 2:37 PM EDT (18:37 UTC)
- Expired
- Jul 9, 2014, 3:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 64 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:46 PM EDT | TSTM WND DMG | 1 Nnw Callands, VA | MULTIPLE TREES DOWN ALONG SAGO ROAD NEAR SAILOR CREEK |
| Jul 9, 2:59 PM EDT | TSTM WND DMG | 6 Ne Callands, VA | ONE TREE DOWN ON ANDERSON ROAD NEAR BEARSKIN CREEK |
| Jul 9, 3:12 PM EDT | TSTM WND DMG | 3 E Chatham, VA | ONE TREE DOWN AT THE INTERSECTION OF HALIFAX ROAD AND FAIRVIEW ROAD |
| Jul 9, 3:20 PM EDT | TSTM WND DMG | 3 Nnw Keeling, VA | ONE TREE DOWN AT THE INTERSECTION OF DOBSON ROAD AND SPRING GARDEN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068
WUUS51 KRNK 091837
SVRRNK
VAC067-089-143-091930-
/O.NEW.KRNK.SV.W.0147.140709T1837Z-140709T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 330 PM EDT
* AT 236 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAGO...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHATHAM...
MT AIRY...
SYDNORSVILLE...
BLAIRS...
AND CALLANDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3678 7985 3678 7987 3680 7994 3692 7989
3695 7912 3679 7916 3660 7923
TIME...MOT...LOC 1836Z 275DEG 22KT 3686 7968
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
443
WWUS51 KRNK 091903
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT WED JUL 9 2014
VAC067-089-091912-
/O.CAN.KRNK.SV.W.0147.000000T0000Z-140709T1930Z/
HENRY VA-FRANKLIN VA-
303 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3678 7960 3693 7955 3695 7912 3679 7916
3660 7923
TIME...MOT...LOC 1902Z 275DEG 22KT 3685 7948
$$
VAC143-091930-
/O.CON.KRNK.SV.W.0147.000000T0000Z-140709T1930Z/
PITTSYLVANIA VA-
303 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR
CENTRAL PITTSYLVANIA COUNTY...
AT 302 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLIMAX...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHATHAM...
MT AIRY...
CALLANDS...
BLAIRS...
AND KEELING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3678 7960 3693 7955 3695 7912 3679 7916
3660 7923
TIME...MOT...LOC 1902Z 275DEG 22KT 3685 7948
HAIL...<.75IN
WIND...60MPH
$$
RAB851
WWUS51 KRNK 091935
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT WED JUL 9 2014
VAC143-091942-
/O.EXP.KRNK.SV.W.0147.000000T0000Z-140709T1930Z/
PITTSYLVANIA VA-
335 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL PITTSYLVANIA COUNTY HAS EXPIRED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO EASTERN
PITTSYLVANIA COUNTY WHERE A NEW SEVERE THUNDERSTORM WARNING IS NOW
IN EFFECT UNTIL 430 PM EDT. HOWEVER...FOR WESTERN PITTSYLVANIA
COUNTY...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3678 7960 3693 7955 3695 7912 3679 7916
3660 7923
TIME...MOT...LOC 1929Z 275DEG 22KT 3685 7948
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:31 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 9, 1:31 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 131 PM EDT WED JUL 9 2014 .SYNOPSIS... A SLOW MOVING COOL FRONT WILL SLIDE SOUTHEAST INTO THE MOUNTAINS TODAY...BEFORE DRIFTING INTO NORTH CAROLINA AND STALLING OVERNIGHT. WEAK HIGH PRESSURE WILL FOLLOW THE FRONT FOR THURSDAY INTO SATURDAY. A MUCH STRONGER COLD FRONT WILL BE PASSING THROUGH THE REGION NEXT MONDAY AND TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM EDT WEDNESDAY... STARTING TO SEE THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ALONG THE SOUTHERN BLUE RIDGE INTO THE SOUTHWESTERN COUNTY WARNING AREA. SPC MESO ANALYSIS SHOWED SOME CONVERGENCE ALONG THE LEE OF THE BLUE RIDGE AND COMBINED WITH A WEAK SHORT WAVE CROSSING THE SAME AREA...LIFT WILL BE ENOUGH FOR SCATTERED TO NUMEROUS STORMS FOR THE REST OF THE AFTERNOON...DESPITE ONLY A FEW BREAKS IN THE CLOUD COVER. WILL KEEP SOME SEVERE MENTION IN THE HWO FOR THIS AFTERNOON AS POPS MAY NEED TO GO HIGHER PENDING INSTABILITY LATER ON. ENOUGH OF A WEST WIND TO HELP SCOUR OUT SOME OF THE CLOUDS IN THE EAST...WITH SOME BREAKS ESPCLY NW SO UPPED TEMPS A FEW DEGREES BUT OVERALL STILL AOB MOS OUTSIDE OF THE SE. BOUNDARY SINKS ACROSS AND JUST SOUTH OF THE REGION LATE TONIGHT BUT MAY BE SLOWER THAN GUIDANCE GIVEN A WEAK WAVE ALONG THE FRONT. THIS SHOULD BE ENOUGH TO KEEP A FEW SHRA/TSRA BANDS GOING OVER THE FAR SOUTH/SE MAINLY BEFORE MIDNIGHT WITH GRADUAL DRYING TAKING PLACE OVER THE NW THIRD WHERE EVEN DEWPOINTS SHOULD FALL A BIT. THEREFORE STAYED WITH CHANCE POPS MAINLY SE OF A LYH TO HLX LINE THIS EVENING AND CUT TO JUST ISOLATED MENTION FAR SOUTHERN COUNTIES LATE. OTRW PARTLY TO MOSTLY CLOUDY WITH MORE CLEARING WORKING IN ACROSS THE NW LATE WHICH SHOULD ALLOW A RANGE IN LOWS FROM THE SLIGHTLY COOLER UPPER 50S/LOW 60S NW TO THE STILL MUGGY MID/UPPER 60S SE. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 310 AM EDT WEDNESDAY... AN UPPER LEVEL TROUGH WILL REMAIN OVER THE EAST COAST THROUGH THE PERIOD. MEANWHILE...A SURFACE HIGH PRESSURE SYSTEM WILL DRIFT EAST FROM THE GREAT LAKES TO NEW ENGLAND. ACROSS THE SOUTHEAST...A STALLED FRONTAL BOUNDARY IS EXPECTED TO MOVE NORTH AND WEST...EVENTUALLY BUCKLING BACK OVER THE FORECAST AREA ON THURSDAY...AS A SURFACE REFLECTION DEVELOPS OVER THE CAROLINAS. THIS BOUNDARY AND ASSOCIATED SURFACE WAVES WILL BRING SHOWERS ALONG AND EAST OF THE BLUE RIDGE...PARTICULARLY THE PIEDMONT THURSDAY...AND TO SOUTHSIDE FRIDAY. INSTABILITIES WILL INCREASE FROM EAST TO WEST THURSDAY AFTERNOON TO BRING A CHANCE FOR THUNDERSTORMS ACROSS THE PIEDMONT. DESPITE THE INCREASE IN MOISTURE AND INSTABILITIES...STORMS ARE NOT EXPECTED TO BECOME SEVERE. AREAL COVERAGE OF SHOWERS WILL DECREASE THURSDAY EVENING WITH LOSE OF HEATING AND THE FRONTAL BOUNDARY DRIFTING EAST. LESS ACTIVITY AND AREAL COVERAGE OF SHOWERS FRIDAY. BEING MOSTLY BEHIND THE FRONT AND HAVING AN EASTERLY FLOW AND ABUNDANT CLOUD COVER WILL KEEP THURSDAY AFTERNOON TEMPERATURES BELOW NORMAL. EASTERLY FLOW REMAINS FRIDAY BUT MORE SUN IS EXPECTED TO HAVE TEMPERATURES APPROACHING NORMAL LEVELS ONCE AGAIN. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 310 PM EDT TUESDAY... DAILY THREAT OF WIDELY SCATTERED TO SCATTERED DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS APPEARS TO BE IN THE OFFING DURING THE LONG TERM PERIOD AS A SERIES OF WEAK SHORT WAVES IN RELATIVELY ZONAL FLOW FORECAST TO MOVE EAST THROUGH THE BLACKSBURG FORECAST AREA. FIRST WAVE EXPECTED ON SATURDAY...WITH SECOND WAVE ON SUNDAY...TO BE FOLLOWED BY MUCH MORE SUBSTANTIAL WAVE IN MONDAY/TUESDAY TIMEFRAME AS EASTERN CANADIAN UPPER LOW AMPLIFIES AND RETROGRESSES SOUTHWESTWARD INTO THE UPPER GREAT LAKES AREA. DEEPENING VERY BROAD UPPER TROF/CLOSED SYSTEM WILL SUPPORT A GOOD PUSH OF UNUSUALLY COOL AIR INTO THE MID APPALACHIAN AND MID ATLANTIC REGION BY THE END OF THE LONG TERM PERIOD...BUT WITH THE COOLEST PORTION OF THE AIRMASS TO ARRIVE JUST OUTSIDE OF THIS FORECAST PERIOD...ON WEDNESDAY. AT LEAST THROUGH MONDAY...EXPECT RELATIVELY SEASONAL TEMPERATURES WITH NO SIGNIFICANT DAY TO DAY CHANGES IN AIRMASS. HIGHS SHOULD RANGE FROM THE MID 70S TO LOWER 80S ACROSS THE HIGHER ELEVATIONS TO UPPER 80S TO LOWER 90S ACROSS THE PIEDMONT. OVERNIGHT LOWS SHOULD BE GENERALLY IN THE 60S...BUT WITH SOME UPPER 50S POSSIBLE ACROSS THE HIGHEST ELEVATIONS AND IN THE DEEPER MOUNTAIN VALLEYS. TEMPERATURES SHOULD BEGIN TRENDING DOWNWARD ABOUT 5F DAILY BEGINNING TUESDAY AS LEADING EDGE OF SUCCESSIVE WAVES OF COOLER AIR BEGIN TO IMPINGE UPON THE AREA. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 125 PM EDT WEDNESDAY... COMMS ISSUES REMAIN AT KDAN DESPITE AN INTERMITTENT RETURN OF OBSERVATION DATA. AMD NOT SKED CONTINUED IN THE TAF. SCATTERED TO NUMEROUS THUNDERSTORMS WERE DEVELOPING AT 1PM/17Z AHEAD OF A SHORT WAVE MOVING THROUGH SOUTHWEST VIRGINIA. THE BEST COVERAGE OF STORMS WILL BE ALONG AND EAST OF THE BLUE RIDGE FROM 20Z/4PM UNTIL SUNSET. HAVE USED THIS TIMING FOR THE KDAN/KLYH TAFS...OTHERWISE HAVE THUNDER IN THE VICINITY OF THE AIRPORTS UNLESS RADAR INDICATES AN IMMINENT THREAT. GUSTS UP TO 30 KNOTS WILL BE COMMON WITH THE STRONGER STORMS...AS WELL AS MVFR CEILINGS AND VISIBILITIES. DRIER AIR COMES IN AT MID AND UPPER LEVELS BEHIND THE SHORT WAVE TONIGHT. THE SURFACE COLD FRONT WILL MOVE INTO NORTH CAROLINA BY LATE TONIGHT. WITH MOSTLY LOCATIONS EXPECTED TO HAVE RAIN THIS AFTERNOON...ANY CLEARING THAT OCCURS OVERNIGHT WILL RESULT IN THE FORMATION OF FOG. LOW CONFIDENCE ON HOW MUCH VISIBILITIES WILL BE RESTRICTED BUT HAVE LEFT LIFR CONDITIONS IN THE KLWB TAF. EXTENDED AVIATION... THE COLD FRONT WILL STALL JUST TO THE SOUTH THURSDAY WITH IMPULSES RIDING ALONG IT. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ASSOCIATED MVFR OR LOWER CONDITIONS... ESPECIALLY FOR KDAN/KLYH ON THURSDAY. A LOWER PROBABILITY OF PRECIPITATION IS EXPECTED ACROSS THE AREA ON FRIDAY AND SATURDAY AS WEAK HIGH PRESSURE SLIDES IN FROM THE NORTH. MOISTURE AND MORE WIDESPREAD SHRA/TSRA LIKELY TO RETURN FOR THE END OF THE WEEKEND AS THE FRONT RETURNS NORTH RESULTING IN PERIODS OF MVFR CONDITIONS. OTRW PATCHY FOG RESULTING IN LOCAL MVFR TO IFR CONDITIONS LIKELY DURING THE LATE NIGHTS AND EARLY MORNINGS ESPCLY VALLEY LOCATIONS AND WHERE EARLIER AFTERNOON RAINFALL OCCURRED. && .EQUIPMENT... AS OF 1100 AM EDT WEDNESDAY... COMMUNICATIONS OUTAGE CONTINUES WITH KDAN ASOS NOT TRANSMITTING. THE FAA IS AWARE OF THE OUTAGE AND WILL BE WORKING ON IT...BUT NO ESTIMATED TIME OF WHEN IT WILL BE WORKING AGAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...AMS/JH SHORT TERM...RCS LONG TERM...AMS/WERT AVIATION...AMS/JH EQUIPMENT...WP
Hazardous weather outlook, Jul 9, 3:47 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 347 AM EDT WED JUL 9 2014 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-100800- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 347 AM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS CONTAINING STRONG TO LOCALIZED DAMAGING WINDS MAY OCCUR THIS AFTERNOON ALONG A COLD FRONT MOVING INTO THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-100800- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 347 AM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LOCALIZED LARGE HAIL MAY OCCUR THIS AFTERNOON AND EVENING AHEAD OF A WEAK COLD FRONT MOVING INTO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 9, 10:30 AM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1030 AM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 3 S PILOT MOUNTAIN 36.34N 80.48W
07/08/2014 SURRY NC PUBLIC
PUBLIC REPORTS TREES DOWN NEAR PILOT MOUNTAIN. TIME IS
ESTIMATED BY RADAR.
&&
FISHERLocal storm report, Jul 9, 10:31 AM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1031 AM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG ARARAT 36.40N 80.57W
07/08/2014 SURRY NC PUBLIC
TREES DOWN AROUND THE TOWN. TIME IS ESTIMATED.
&&
FISHERLocal storm report, Jul 9, 11:16 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 AM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 NW SUGAR GROVE 36.29N 81.82W
07/08/2014 WATAUGA NC PUBLIC
TREE DOWN ON GEORGES GAP RD
0545 PM TSTM WND DMG BOONE 36.21N 81.67W
07/08/2014 WATAUGA NC PUBLIC
TREE DOWN ON KING STREET IN BOONE
0550 PM TSTM WND DMG 3 SSW CARLOOVER 37.88N 79.91W
07/08/2014 ALLEGHANY VA 911 CALL CENTER
TREE DOWN ON US220
0604 PM TSTM WND DMG 5 NE CLIFTON FORGE CITY 37.87N 79.75W
07/08/2014 ALLEGHANY VA 911 CALL CENTER
TREE DOWN ON ROUTE 42
0612 PM TSTM WND DMG N HINTON 37.67N 80.90W
07/08/2014 SUMMERS WV 911 CALL CENTER
TREE DOWN NEAR HINTON BYPASS AND TEMPLE ST BRIDGE.
0612 PM TSTM WND DMG PIPESTEM 37.53N 80.97W
07/08/2014 SUMMERS WV 911 CALL CENTER
MULTIPLE TREES DOWN IN PIPESTEM
0625 PM TSTM WND DMG MOUTH OF WILSON 36.58N 81.33W
07/08/2014 GRAYSON VA 911 CALL CENTER
ONE TREE DOWN.
0625 PM TSTM WND DMG 5 W WILKESBORO 36.15N 81.25W
07/08/2014 WILKES NC 911 CALL CENTER
TREE DOWN ON N HOLINESS CHURCH RD
0629 PM TSTM WND DMG 5 SSE WILBAR 36.20N 81.29W
07/08/2014 WILKES NC 911 CALL CENTER
TREE DOWN ON MOUNTAIN MEADOW LANE.
0629 PM TSTM WND DMG 3 NE ELKVILLE 36.09N 81.36W
07/08/2014 WILKES NC 911 CALL CENTER
TREE DOWN ON WEST NC268
0637 PM TSTM WND DMG 1 ENE NORTH WILKESBORO 36.18N 81.12W
07/08/2014 WILKES NC 911 CALL CENTER
TREE DOWN ON FLINT HILL RD
0640 PM TSTM WND DMG 2 W LEXINGTON CITY 37.78N 79.49W
07/08/2014 ROCKBRIDGE VA 911 CALL CENTER
A COUPLE OF TREES DOWN WEST OF LEXINGTON ON U.S. ROUTE
60.
0645 PM TSTM WND DMG LEXINGTON CITY 37.78N 79.45W
07/08/2014 CITY OF LEXINGTON VA 911 CALL CENTER
TWO TREES DOWN WITHIN THE CITY AND A POWER LINES DOWN ON
LEE AVENUE.
0657 PM TSTM WND DMG 6 N ELKIN 36.34N 80.86W
07/08/2014 SURRY NC 911 CALL CENTER
TREE DOWN ON MOUNTAIN PARK ROAD NEAR US21
0708 PM TSTM WND DMG WSW DOBSON 36.39N 80.73W
07/08/2014 SURRY NC 911 CALL CENTER
TREE DOWN ON COOPER STREET
0712 PM TSTM WND DMG 5 N BOONVILLE 36.30N 80.71W
07/08/2014 SURRY NC 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF CHANDLER DR AND
JENKINSTOWN RD.
0730 PM TSTM WND DMG ARARAT 36.40N 80.57W
07/08/2014 SURRY NC PUBLIC
TREES DOWN AROUND THE TOWN. TIME IS ESTIMATED.
0730 PM TSTM WND DMG 3 S PILOT MOUNTAIN 36.34N 80.48W
07/08/2014 SURRY NC PUBLIC
PUBLIC REPORTS TREES DOWN NEAR PILOT MOUNTAIN. TIME IS
ESTIMATED BY RADAR.
0733 PM TSTM WND DMG 3 E MATOAKA 37.42N 81.20W
07/08/2014 MERCER WV 911 CALL CENTER
TREE DOWN IN LASHMEET WV
0745 PM TSTM WND DMG 4 ESE ROCKY MOUNT 36.97N 79.81W
07/08/2014 FRANKLIN VA 911 CALL CENTER
FOUR TO FIVE TREES DOWN IN THE ROCKY MOUNT
AREA...INCLUDING ONE ON BALL PARK ROAD AT DOE RUN
ROAD...ONE ON LEVEL VALLEY ROAD...ONE ON FRANKLIN
TURNPIKE, AND ANOTHER ON CLAIBORNE ROAD.
0914 PM TSTM WND DMG 4 NW APPOMATTOX 37.39N 78.88W
07/08/2014 APPOMATTOX VA 911 CALL CENTER
TREE DOWN ON VEHICLE ON POLICE TOWER RD
0915 PM TSTM WND DMG 5 SE CONCORD 37.30N 78.91W
07/08/2014 APPOMATTOX VA 911 CALL CENTER
TREE DOWN ON REEDY SPRING RD. TIME IS ESTIMATED.
0925 PM TSTM WND DMG CONCORD 37.35N 78.98W
07/08/2014 CAMPBELL VA BROADCAST MEDIA
POWER LINE DOWN.
0925 PM TSTM WND DMG OAKVILLE 37.43N 78.87W
07/08/2014 APPOMATTOX VA BROADCAST MEDIA
SEVERAL TREES DOWN.
0932 PM TSTM WND DMG 5 N CONCORD 37.42N 78.99W
07/08/2014 APPOMATTOX VA 911 CALL CENTER
TREE DOWN ON PARADISE RD
0935 PM TSTM WND DMG 4 ENE HIXBURG 37.35N 78.60W
07/08/2014 APPOMATTOX VA 911 CALL CENTER
TREE DOWN ON HOLLIDAY LAKE RD
0944 PM TSTM WND DMG 1 NE CONCORD 37.36N 78.98W
07/08/2014 CAMPBELL VA 911 CALL CENTER
TREE DOWN ON STONEWALL RD
&&
FISHERSpecial weather statement, Jul 9, 1:46 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 146 PM EDT WED JUL 9 2014 VAZ044-091830- PITTSYLVANIA VA- 146 PM EDT WED JUL 9 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 230 PM EDT * AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CALLANDS...MOVING TO THE EAST AT 30 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CALLANDS... CHATHAM... GRETNA... DRY FORK... AND CLIMAX. LAT...LON 3674 7967 3697 7962 3702 7921 3675 7918 TIME...MOT...LOC 1741Z 264DEG 25KT 3685 7960 PH
Special weather statement, Jul 9, 2:00 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT WED JUL 9 2014
VAZ033-043-091845-
FRANKLIN VA-HENRY VA-
200 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 245 PM EDT
* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM SOUTH OF FERRUM...MOVING TO THE
EAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
PENHOOK...
AND SONTAG.
LAT...LON 3680 7990 3681 8006 3684 8007 3685 8011
3695 8015 3703 7962 3687 7963 3678 7966
3679 7985 3678 7985
TIME...MOT...LOC 1759Z 261DEG 17KT 3687 8005
PHSpecial weather statement, Jul 9, 2:08 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT WED JUL 9 2014
VAZ034-045-091900-
BEDFORD VA-CAMPBELL VA-
208 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 300 PM EDT
* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM JUST EAST OF BEDFORD...MOVING TO
THE EAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
EVINGTON...
FOREST...
HUDDLESTON...
AND BEDFORD.
THIS INCLUDES LIBERTY UNIVERSITY.
LAT...LON 3717 7903 3713 7961 3738 7955 3743 7914
3740 7912 3741 7910 3739 7907
TIME...MOT...LOC 1803Z 260DEG 17KT 3727 7944
PHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:35 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 55 min |
| Jul 8, 8:45 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Martinsville | 45 min |
| Jul 8, 9:09 PM EDT | Special Weather Statement | RNK | Appomattox | 51 min |
| Jul 8, 9:19 PM EDT | Special Weather Statement | RNK | Charlotte | 56 min |
| Jul 8, 9:37 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Jul 9, 1:46 PM EDT | Special Weather Statement | RNK | Pittsylvania | 44 min |
| Jul 9, 2:00 PM EDT | Special Weather Statement | RNK | Franklin | 45 min |
| Jul 9, 2:08 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 52 min |
| Jul 9, 2:16 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell | 59 min |
| Jul 9, 3:00 PM EDT | Special Weather Statement | RNK | Charlotte | 60 min |
| Jul 9, 3:08 PM EDT | Special Weather Statement | RNK | City of Danville | 67 min |
| Jul 9, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 63 min |
| Jul 9, 3:41 PM EDT | Special Weather Statement | RNK | Pulaski, Smyth, Wythe | 64 min |
| Jul 9, 4:16 PM EDT | Special Weather Statement | RNK | Floyd | 44 min |
| Jul 9, 4:28 PM EDT | Special Weather Statement | RNK | Charlotte | 62 min |
| Jul 9, 4:49 PM EDT | Special Weather Statement | RNK | Franklin | 56 min |
| Jul 9, 5:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 44 min |
| Jul 9, 5:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 65 min |
| Jul 9, 6:02 PM EDT | Special Weather Statement | RNK | Henry | 43 min |
| Jul 9, 6:43 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 47 min |
| Jul 9, 7:47 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 58 min |
| Jul 9, 7:54 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.